MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the delivery wire was bent approximately 196.0 cm from the proximal end.The coil on the delivery wire was offset approximately 198.0 cm from the proximal end.One leg of the psr3d was fractured distal to the attachment tip.During functional test, resistance was encountered while attempting to remove the introducer sheath and large amount of dried blood was found.Conclusions: evaluation of the returned psr3d revealed a single strut fracture.If the device is forcefully retracted against resistance, this may contribute to the reported failure.If the device were mishandled during preparation, this may also contribute to the reported failure.The velocity identified in the procedure was not returned for evaluation.The root cause of the single strut fracture could not be determined.Further evaluation revealed a bend on the distal length of the delivery wire, which was likely incidental to the reported complaint.Penumbra revascularization devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d).During the procedure, the physician inserted the psr3d through the velocity delivery microcatheter (velocity) and decided to withdraw it to reposition the velocity.While re-sheathing the psr3d, the physician noticed one of the legs had separated from the pusher assembly.The procedure was therefore completed using a new psr3d and the same velocity.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report.1.Section h.Box 6.Results code 1 h3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8228946
Report Number3005168196-2019-00034
Device Sequence Number16650974
Product Code NRY
UDI-Device Identifier00814548017853
UDI-Public00814548017853
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2021
Device Catalogue NumberPSR3D
Device Lot NumberF82696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Date Report Sent to FDA01/01/2005